MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI COCR FB FEM SZ 3 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI COCR FB FEM SZ 3 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422363
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a slow post-operative recovery due to pain, so the hospitalization was prolonged.
 
Additional Manufacturer Narrative
It was reported a slow post-op recovery due to pain.The affected juni femoral components, juni tibial baseplates and juni inserts, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A clinical analysis noted that the cause of pain during the immediate post- operative period of a bilateral knee is normal and is expected during the post- operative healing and rehab phase.Since no other interventions were required and the issue was reported as resolved, no further clinical/medical assessment is warranted at this time.Review of the ifu and risk management files identified the reported failure as potential adverse events.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.

Brand Name
JUNI COCR FB FEM SZ 3 LM RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8177596
Report Number1020279-2018-02835
Device Sequence Number19265997
Product Code HSX
UDI-Device Identifier03596010627469
UDI-Public03596010627469
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422363
Device Catalogue Number71422363
Device Lot Number16KBP0009A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;